Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 124, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 24, 2009, 4:21 AM CST for 4 parishes in Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2009, 4:21 AM CST (10:21 UTC)
- Expired
- Dec 24, 2009, 5:00 AM CST
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 8:48 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 241021 TORSHV LAC013-027-061-119-241100- /O.NEW.KSHV.TO.W.0124.091224T1021Z-091224T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 421 AM CST THU DEC 24 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA... NORTH CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA... SOUTH CENTRAL CLAIBORNE PARISH IN NORTHWEST LOUISIANA... EXTREME SOUTHEASTERN WEBSTER PARISH IN NORTHWEST LOUISIANA... * UNTIL 500 AM CST * AT 419 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GIBSLAND... MOVING NORTHEAST AT NEAR 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARCADIA...AND ATHENS PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. && LAT...LON 3286 9290 3266 9266 3237 9310 3250 9326 TIME...MOT...LOC 1019Z 223DEG 33KT 3251 9310 $$ 06
1 follow-up statement
000 WWUS54 KSHV 241038 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 438 AM CST THU DEC 24 2009 LAC013-119-241046- /O.CAN.KSHV.TO.W.0124.000000T0000Z-091224T1100Z/ WEBSTER LA-BIENVILLE LA- 438 AM CST THU DEC 24 2009 ...THE TORNADO WARNING FOR BIENVILLE AND WEBSTER PARISHES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. LAT...LON 3259 9288 3268 9308 3286 9290 3270 9271 TIME...MOT...LOC 1036Z 223DEG 33KT 3264 9295 $$ LAC027-061-241100- /O.CON.KSHV.TO.W.0124.000000T0000Z-091224T1100Z/ CLAIBORNE LA-LINCOLN LA- 438 AM CST THU DEC 24 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CST FOR LINCOLN AND CLAIBORNE PARISHES... AT 436 AM CST...WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM WITH WEAK ROTATION. THIS ROTATION WAS LOCATED NEAR HURRICANE...OR 12 MILES SOUTHEAST OF HOMER...BUT DOES NOT INCLUDE HOMER...AND MOVING NORTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TULIP...POINT PLEASANT...MARSALIS...AYCOCK...SUGARCREEK...LAKE CLAIRBORNE...CROSSROADS...ARIZONA...LISBON AND CORINTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. && LAT...LON 3259 9288 3268 9308 3286 9290 3270 9271 TIME...MOT...LOC 1036Z 223DEG 33KT 3264 9295 $$ 06
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 24, 3:51 AM CST, 30 minutes earlier.
Area forecast discussion, Dec 24, 3:51 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 AM CST THU DEC 24 2009
.DISCUSSION...
QUITE A LOT TO TALK ABOUT FOR THE FORECAST OVER THE FOUR STATE
REGION THROUGH THE NEXT WEEK...ESPECIALLY OVER THE NEXT 24 HOURS. A
STRONG STORM SYSTEM IS MOVING THROUGH THE REGION TODAY. SURFACE
ANALYSIS THIS MORNING SHOWS THE SURFACE LOW IS OVER NORTHEAST TEXAS
WITH THE COLD FRONT STRETCHING DOWN TO SOUTH OF HOUSTON. SHOWER AND
THUNDERSTORM ACTIVITY HAS BEEN RATHER WIDESPREAD OVER THE FORECAST
AREA...WITH THE MOST INTENSE STORMS CURRENTLY OVER NORTHWEST
LOUISIANA. A SQUALL LINE IS EXPECTED TO DEVELOP ALONG THE COLD
FRONT OVER THE NEXT FEW HOURS...AND THIS IS BEGINNING TO BE OBSERVED
OVER SOUTHEAST TEXAS EARLY THIS MORNING. THE SURFACE LOW IS EXPECTED
TO GRADUALLY SHIFT TO THE NORTHEAST TODAY. THE COLD FRONT AND
ASSOCIATED SQUALL LINE OF STORMS SHOULD BE LOCATED JUST EAST OF THE
SHREVEPORT AREA BY AROUND SUNRISE...AND SHOULD LEAVE THE EASTERN
PORTIONS OF THE FORECAST AREA BY LUNCHTIME. HOWEVER THERE WILL BE
SOME LIGHT RAIN LINGERING BEHIND THIS ACTIVITY. SEVERE WEATHER WILL
CONTINUE TO BE POSSIBLE AS THESE INTENSE STORMS AFFECT PORTIONS OF
THE FOUR STATE REGION WITH WIND AND A FEW POSSIBLE TORNADOES
CONTINUING TO BE THE MAIN CONCERN.
BEHIND THE FRONT THE AREA WILL SEE STRONG NORTHWEST WINDS MOVE INTO
THE REGION. WINDS DURING THE DAY FOR MANY LOCATIONS ARE EXPECTED TO
BECOME SUSTAINED AT OR AROUND 20 KTS...WITH HIGHER GUSTS UP TO 30
KTS POSSIBLE. AS SUCH...A LAKE WIND ADVISORY IS IN EFFECT FOR THE
ENTIRE FORECAST AREA. HAVE EXTENDED THE LAKE WIND ADVISORY TO 06Z
TONIGHT AS WINDS SHOULD CONTINUE INTO LATE THIS EVENING. IT MAY NEED
TO BE EXTENDED EVEN FURTHER IN TIME...BUT WILL LET LATER SHIFTS
MONITOR FOR THIS POSSIBILITY. WITH THESE WINDS THE AREA WILL SEE A
STRONG PUSH OF COLD AIR INTO THE FOUR STATE REGION. TEMPERATURES ARE
EXPECTED TO DROP INTO THE MID 30S OVER THE NORTHWESTERN PORTIONS OF
THE CWFA BY THIS AFTERNOON...AND ACROSS THE WESTERN HALF OF THE CWFA
BY MID EVENING. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID
AND LOWER 20S NORTHWEST TO FREEZING SOUTHEAST FOR TONIGHT.
THESE COLDER TEMPERATURES ARE ADVECTING INTO THE CWFA RATHER
QUICKLY. IN THE MEANTIME THERE WILL CONTINUE TO BE MOISTURE WRAPPING
AROUND THE LOW. THIS WILL CONTINUE THROUGH MUCH OF TONIGHT UNTIL THE
UPPER SHORTWAVE KICKS THE SURFACE LOW FURTHER NORTHEAST TO PULL THE
MOISTURE OUT OF THE AREA. THESE FEATURES COMBINED WILL RESULT
IN RAIN CHANGING OVER TO SNOW BEGINNING THIS AFTERNOON IN THE
EXTREME NORTHWEST AND SPREADING SOUTH AND EAST INTO THIS EVENING.
RIGHT NOW IT LOOKS AS IF LOCATIONS ALONG AND NORTH OF AN EL DORADO
ARKANSAS TO SHREVEPORT LOUISIANA TO JACKSONVILLE TEXAS LINE WILL BE
ABLE TO SEE SNOW...MAYBE A RAIN AND SNOW MIX AROUND THAT LINE AND
SLIGHTLY FURTHER SOUTH. LOCATIONS FURTHER SOUTH SHOULD SEE PRECIP
REMAIN ALL RAIN BEFORE THE MOISTURE KICKS OUT OF THE AREA. RAIN AND
SNOW SHOULD END FROM SOUTHWEST TO NORTHEAST DURING THE EVENING AND
OVERNIGHT HOURS. MOST LOCATIONS SHOULD SEE THIS ACTIVITY ENDING BY
MIDNIGHT TONIGHT. HOWEVER...A FEW LOCATIONS OVER THE EXTREME
NORTHERN PORTIONS OF THE CWFA WILL SEE SNOW COME TO AN END BY
DAYBREAK CHRISTMAS DAY. WITH ALL OF THIS IN MIND...WE HAVE ISSUED A
WINTER STORM WARNING FOR SNOWFALL AMOUNTS RANGING FROM 4-6 INCHES
FOR OUR FIVE EXTREME NORTHWESTERN COUNTIES. HAVE ALSO ISSUED A
WINTER WEATHER ADVISORY FOR ACCUMULATIONS OF AN INCH OR MORE FOR
LOCATIONS ALONG AND NORTH OF A TYLER TEXAS TO TEXARKANA ARKANSAS TO
ROSSTON ARKANSAS. FURTHER SOUTH...IF ANY ACCUMULATIONS OCCUR IT WILL
BE LESS THAN AN INCH.
ALL OF THIS ACTIVITY WILL COME TO AN END BY DAYBREAK CHRISTMAS DAY.
HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION TO GIVE DRIER
WEATHER FOR CHRISTMAS DAY THROUGH THE WEEKEND. TEMPERATURES WILL
REMAIN ON THE COLD SIDE WITH LOWS EXPECTED TO BE AROUND FREEZING
EACH NIGHT. HIGHS DURING THIS TIME PERIOD SHOULD REMAIN IN THE
LOWER 50S OR COOLER.
THINGS BEGIN TO BECOME INTERESTING AGAIN FOR THE BEGINNING TO MIDDLE
OF NEXT WEEK. A WEAK DISTURBANCE IS EXPECTED TO PASS THROUGH THE
SOUTHERN STREAM FOR THE MIDDLE OF THE WORK WEEK. A SURFACE LOW IS
EXPECTED TO DEVELOP OVER THE NORTHERN GULF ON TUESDAY AND GRADUALLY
SHIFT EAST THROUGH WEDNESDAY. THIS WILL BRING INCREASING RAIN
CHANCES FOR TUESDAY THROUGH WEDNESDAY. WHAT IS INTERESTING IS THAT
LOW TEMPERATURES DURING THIS TIME PERIOD COULD BE AROUND FREEZING.
THIS COULD BRING SOME SORT OF WINTRY PRECIP FOR AT LEAST THE
NORTHERN HALF OF THE CWFA DURING THE NIGHT PERIODS AS THIS SYSTEM
PASSES THROUGH THE AREA. TIMING AND DETAILS OF THIS SYSTEM ARE
STILL A BIT UNCERTAIN AS THERE CONTINUES TO BE SOME DISAGREEMENTS
BETWEEN MODELS. FOR NOW HAVE INCLUDED A RAIN AND SNOW MIX FOR THE
NORTHERN HALF OF THE CWFA. BUT THIS SYSTEM WILL NEED TO BE CLOSELY
MONITORED FOR TRENDS OVER THE NEXT FEW DAYS. /22/
&&
.AVIATION...
WHAT A DAY ON THE AVIATION DESK. CURRENTLY DEALING WITH WIDESPREAD
THUNDERSTORM ACTIVITY ACROSS MOST OF THE TERMINAL SITES BUT WE ARE
STARTING TO SEE A BREAK ACROSS THE NE TX TERMINALS AT THIS TIME.
THIS MAY BE TEMPORARY AS FRONTAL BOUNDARY EXTENDS FROM EAST OF GYI
TO NEAR TRL AND CRS DOWN TO CLL WITH NEW DEVELOPMENT DEVELOPING
ALONG THE COLD FRONT ITSELF. MAY NEED TO PREVAIL TSTMS ACROSS
MLU/ELD TERMINALS BY TAF TIME BUT THIS WILL DEPEND ON JUST HOW MUCH
COVERAGE IS ONGOING AT 11Z. WILL COVER ANY ADDITIONAL TSTMS WITH A
TEMPO GROUP THIS MORNING JUST EAST OF THE COLD FRONT. VERY STRONG
WINDS WILL BE SEEN IN THE WAKE OF THIS FRONT WITH SUSTAINED WINDS 15
TO 20 KTS WITH GUSTS UPWARDS 30KTS. UPPER LOW EXPECTED TO TAKE A
TRACK NEAR THE I-30 CORRIDOR THIS EVENING/OVERNIGHT AND GIVEN THE
COLD AIR ADVECTION THROUGHOUT THE DAY INTO THE NIGHT AND THE WRAP
AROUND MOISTURE IN ASSOCIATION WITH THE TROUGH...WILL LIKELY SEE A
BAND OF SNOW ACROSS THE NORTHERN THIRD OF NORTHEAST TEXAS INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. WILL PROBABLY MENTION
SOME SNOW AT THE TYR/GGG TERMINALS BUT WILL DEFINITELY ADD SNOW TO
THE TXK TERMINAL NEAR 00Z. WRAP AROUND SNOW ENDS LATE TONIGHT.
/13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 30 46 29 51 / 90 40 0 10 10
MLU 62 32 48 28 51 / 100 40 10 10 10
DEQ 52 25 43 25 45 / 100 70 0 10 10
TXK 55 28 42 29 48 / 100 40 0 10 10
ELD 59 30 46 28 51 / 100 40 10 10 10
TYR 51 25 44 29 49 / 80 40 0 10 10
GGG 54 27 46 27 50 / 80 40 0 10 10
LFK 55 28 50 27 53 / 70 20 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: ARZ050-051-059-060-070-071.
FLASH FLOOD WATCH UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: ARZ061-072-073.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
FOR THE FOLLOWING ZONES: ARZ050-051-059.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
FRIDAY FOR THE FOLLOWING ZONES: ARZ060-061-070-071.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: LAZ001-002-010-017.
FLASH FLOOD WATCH UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: LAZ003>006-011>014-018>022.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: OKZ077.
FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: OKZ077.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
FOR THE FOLLOWING ZONES: TXZ096.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
FRIDAY FOR THE FOLLOWING ZONES:
TXZ097-108>112-124>126-136-137.
&&
22/13Hazardous weather outlook, Dec 23, 11:49 AM CST, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CST WED DEC 23 2009 ARZ050-051-059>061-070>073-LAZ001>006-010-012>014-OKZ077-TXZ096- 097-108>112-124>126-136>138-150-151-153-241230- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-RUSK-PANOLA-SHELBY- 1149 AM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD AFFECT LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS. BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL STILL REMAIN POSSIBLE. HEAVY RAINFALL FROM 3 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE WITH THIS ACTIVITY. THIS RAINFALL COULD LEAD TO FLOODING PROBLEMS...ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS BY SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING. LAZ011-017>022-TXZ149-152-165>167-241230- RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- CHEROKEE-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-SABINE TX- 1149 AM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD DEVELOP BY THIS AFTERNOON...AFFECTING LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS. BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL STILL REMAIN POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY TODAY. RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED...ALTHOUGH ISOLATED HIGHER AMOUNTS CAN NOT BE RULED OUT. THIS RAINFALL COULD LEAD TO PONDING OF ROADWAYS AND LOW LYING AREAS. AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS BY SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING. 05
In the hours before
Special weather statement, Dec 24, 1:04 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 AM CST THU DEC 24 2009
TXZ153-166-167-240730-
SABINE-SAN AUGUSTINE-SHELBY-
104 AM CST THU DEC 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 130 AM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SHELBY...SAN AUGUSTINE AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...GENEVA...MACUNE...ROSEVINE AND SAN AUGUSTINE...
AT 103 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR MACUNE...OR 28 MILES SOUTH OF CENTER...
MOVING NORTHEAST AT 35 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO THIS STORM IS
SHOWING SIGNS OF ROTATION AND WILL CONTINUE TO MONITORED CLOSELY.
18Special weather statement, Dec 24, 1:21 AM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
121 AM CST THU DEC 24 2009
LAZ001-002-010-TXZ126-138-151-153-240815-
BOSSIER-CADDO-DE SOTO-HARRISON-MARION-PANOLA-SHELBY-
121 AM CST THU DEC 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 215 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO...WESTERN BOSSIER AND NORTHERN DE SOTO...
IN NORTHEAST TEXAS...
EASTERN MARION...EASTERN HARRISON AND EASTERN PANOLA...
IN EASTERN TEXAS...
NORTHERN SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
BENTON...BLANCHARD...BOSSIER CITY...GREENWOOD...OIL CITY...
SHREVEPORT...STONEWALL...VIVIAN...DEBERRY...ELYSIAN FIELDS...
JOAQUIN...KARNACK...MARSHALL...SMITHLAND...TENAHA...WASKOM AND
WOODLAWN...
AT 117 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KARNACK TO 5 MILES
NORTHWEST OF ELYSIAN FIELDS TO 7 MILES NORTH OF JOAQUIN TO 6 MILES
SOUTHEAST OF TENAHA...MOVING NORTHEAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSLocal storm report, Dec 24, 1:36 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD 6 N BROADDUS 31.39N 94.27W
12/24/2009 SAN AUGUSTINE TX LAW ENFORCEMENT
SAN AUGUSTINE COUNTY SHERIFFS OFFICE REPORTS FLOODING AT
THE INTERSECTION OF HWY 103 AND FM 1277.
&&
18Special weather statement, Dec 24, 1:46 AM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CST THU DEC 24 2009
LAZ010-017-TXZ153-166-167-240845-
DE SOTO-SABINE-SAN AUGUSTINE-SHELBY-
146 AM CST THU DEC 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 245 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
DE SOTO AND SABINE...
IN EASTERN TEXAS...
SHELBY...SAN AUGUSTINE AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
GENEVA...PATROON...ROSEVINE AND SAN AUGUSTINE...
AT 140 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A LINE OF STRONG THUNDERSTORMS STRETCHING FROM NEAR SAN AUGUSTINE...
INTO WESTERN SHELBY COUNTY...AND MOVING NORTHEAST AT 40 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...A FEW
STORMS ARE SHOWING WEAK SIGNS OF ROTATION...AND WILL BE MONITORED
CLOSELY.
18Local storm report, Dec 24, 1:56 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TORNADO LUFKIN 31.33N 94.73W
12/23/2009 ANGELINA TX LAW ENFORCEMENT
*** 1 INJ *** INJURY OCCURRED AT THE LOCAL OLIVE GARDEN
RESTAURANT PARKING LOT. THE FORCE OF THE WINDS IN
ASSOCIATION WITH THE TORNADO FORCED A WOMAN UNDER A CAR.
SHE WAS TREATED AND RELEASED FROM A LOCAL HOSPITAL.
1002 PM TORNADO LUFKIN 31.33N 94.73W
12/23/2009 ANGELINA TX BROADCAST MEDIA
THE LUFKIN VFW BUILDING HAS BEEN COMPLETELY DESTROYED.
&&
MBERRYLocal storm report, Dec 24, 3:29 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TORNADO 4 NE PINELAND 31.29N 93.93W
12/24/2009 SABINE TX LAW ENFORCEMENT
TREES DOWNED BETWEEN PINELAND AND HEMPHILL ON HWY 83.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:25 PM CST | Tornado Warning | SHV | Caddo | 50 min |
| Dec 23, 9:29 PM CST | Flash Flood Warning | SHV | Caddo | 3 hr |
| Dec 24, 12:15 AM CST | Flash Flood Warning | SHV | Caddo, De Soto, Sabine | 3 hr |
| Dec 24, 12:23 AM CST | Tornado Warning | SHV | Caddo, De Soto | 41 min |
| Dec 24, 12:41 AM CST | Flash Flood Warning | SHV | Caddo | 4 hr |
| Dec 24, 1:51 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 39 min |
| Dec 24, 2:08 AM CST | Tornado Warning | SHV | Sabine | 37 min |
| Dec 24, 2:35 AM CST | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 2 more | 3 hr |
| Dec 24, 2:41 AM CST | Tornado Warning | SHV | Sabine | 49 min |
| Dec 24, 2:48 AM CST | Tornado Warning | SHV | Bossier, Webster | 27 min |
| Dec 24, 2:54 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 51 min |
| Dec 24, 3:03 AM CST | Tornado Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Webster | 42 min |
| Dec 24, 3:18 AM CST | Tornado Warning | SHV | Sabine | 42 min |
| Dec 24, 3:23 AM CST | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 37 min |
| Dec 24, 3:37 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 4 hr |
| Dec 24, 4:17 AM CST | Tornado Warning | SHV | De Soto, Natchitoches, Sabine | 43 min |
| Dec 24, 4:28 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Red River, Winn | 47 min |
| Dec 24, 4:54 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 51 min |
| Dec 24, 4:59 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 46 min |
| Dec 24, 5:21 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches, Red River | 39 min |
| Dec 24, 5:24 AM CST | Tornado Warning | SHV | Bienville, Natchitoches, Red River | 51 min |
| Dec 24, 5:27 AM CST | Tornado Warning | SHV | Caldwell, LaSalle | 63 min |
| Dec 24, 5:32 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union | 4 hr |
| Dec 24, 5:40 AM CST | Tornado Warning | SHV | Bienville, Lincoln | 50 min |
| Dec 24, 5:54 AM CST | Flash Flood Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 4 hr |
| Dec 24, 6:14 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 46 min |
| Dec 24, 6:18 AM CST | Tornado Warning | SHV | Natchitoches | 42 min |
| Dec 24, 6:49 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 56 min |
| Dec 24, 6:53 AM CST | Tornado Warning | SHV | Bienville, Natchitoches, Red River | 52 min |
| Dec 24, 7:18 AM CST | Tornado Warning | SHV | Bienville, Claiborne, Lincoln, Union | 42 min |
| Dec 24, 7:30 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln | 45 min |
| Dec 24, 7:33 AM CST | Severe Thunderstorm Warning | SHV | Union | 42 min |
| Dec 24, 7:51 AM CST | Tornado Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Union | 54 min |
| Dec 24, 9:23 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 37 min |
| Dec 24, 12:02 PM CST | River Flood Warning | SHV | Bienville, Bossier, Webster | 6 days |
| Dec 24, 12:02 PM CST | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 6 days |
| Dec 24, 12:30 PM CST | River Flood Warning | SHV | Bienville, Bossier | 7 days |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.